Alert archive / Washington / Winter Storm Warnings in 2017
Winter Storm Warning 7, NWS Seattle, WA
NWS Seattle, WA issued this winter storm warning at Mar 1, 2017, 3:31 PM PST. It took effect at Mar 2, 2017, 4:00 AM PST. It was in force for 48 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2017, 3:31 PM PST (23:31 UTC)
- In effect from
- Mar 2, 2017, 4:00 AM PST
- Expired
- Mar 4, 2017, 4:00 AM PST
- In force
- 48 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
155 WWUS46 KSEW 012331 WSWSEW URGENT - WINTER WEATHER MESSAGE National Weather Service Seattle WA 331 PM PST Wed Mar 1 2017 WAZ567-021300- /O.NEW.KSEW.WS.W.0007.170302T1200Z-170304T0800Z/ Cascades of Whatcom and Skagit Counties- 331 PM PST Wed Mar 1 2017 ...WINTER STORM WARNING IN EFFECT FROM 4 AM THURSDAY TO MIDNIGHT PST FRIDAY NIGHT... The National Weather Service in Seattle has issued a Winter Storm Warning for snow, which is in effect from 4 AM Thursday to midnight PST Friday night. * SNOW ACCUMULATIONS...20 to 30 inches of snow over the course of Thursday and Friday. * SOME AFFECTED LOCATIONS...Mount Baker. * TIMING...Snow will increase in intensity on Thursday and Thursday night, with the heaviest snow expected on Friday. * SNOW LEVEL...2500 feet. * MAIN IMPACT...Travel will become difficult on snow covered roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ WAZ568-569-021300- /O.NEW.KSEW.WS.W.0007.170302T2000Z-170304T0800Z/ Cascades of Snohomish and King Counties- Cascades of Pierce and Lewis Counties- 331 PM PST Wed Mar 1 2017 ...WINTER STORM WARNING IN EFFECT FROM NOON THURSDAY TO MIDNIGHT PST FRIDAY NIGHT... The National Weather Service in Seattle has issued a Winter Storm Warning for snow, which is in effect from noon Thursday to midnight PST Friday night. * SNOW ACCUMULATIONS...1 to 2 feet from Thursday afternoon through Friday evening, except around 3 feet near Paradise at Mount Rainier. * SOME AFFECTED LOCATIONS...Interstate 90 including Snoqualmie Pass, U S Highway 2 including Stevens Pass, U S Highway 12 including White Pass, and Mount Rainier National Park * TIMING...Snow will increase on Thursday afternoon and evening. Snowfall intensity will peak on Friday and Friday evening. * SNOW LEVEL...2500 to 3000 feet on Thursday and Friday, falling to near 1500 feet on Friday evening. * MAIN IMPACT...Travel will become difficult on snow covered roadways. Expect delays if traveling through the Cascades. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call 5-1-1 for the latest road conditions in the mountain passes. && $$ WAZ513-021300- /O.NEW.KSEW.WW.Y.0018.170302T2000Z-170304T0200Z/ Olympics- 331 PM PST Wed Mar 1 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON THURSDAY TO 6 PM PST FRIDAY... The National Weather Service in Seattle has issued a Winter Weather Advisory for snow, which is in effect from noon Thursday to 6 PM PST Friday. * SNOW ACCUMULATIONS...8 to 16 inches over the course of Thursday and Friday. * SOME AFFECTED LOCATIONS...Hurricane Ridge. * TIMING...Snow will increase on Thursday afternoon, peaking in intensity on Friday. * MAIN IMPACT...Travel will be challenging on snow covered roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. && $$ www.weather.gov/seattle
7 follow-up statements
665 WWUS46 KSEW 021208 WSWSEW URGENT - WINTER WEATHER MESSAGE National Weather Service Seattle WA 408 AM PST Thu Mar 2 2017 WAZ567-030015- /O.CON.KSEW.WS.W.0007.000000T0000Z-170304T0800Z/ Cascades of Whatcom and Skagit Counties- 408 AM PST Thu Mar 2 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST FRIDAY NIGHT... * SNOW ACCUMULATIONS...20 to 30 inches of snow over the course of today and Friday. * SOME AFFECTED LOCATIONS...Mount Baker. * TIMING...Snow will start this morning and increase in intensity this afternoon. The heaviest snow is expected late tonight and Friday. * SNOW LEVEL...2000 to 2500 feet. * MAIN IMPACT...Travel will become difficult on snow covered roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ WAZ568-569-030015- /O.CON.KSEW.WS.W.0007.170302T2000Z-170304T0800Z/ Cascades of Snohomish and King Counties- Cascades of Pierce and Lewis Counties- 408 AM PST Thu Mar 2 2017 ...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT PST FRIDAY NIGHT... * SNOW ACCUMULATIONS...1 to 2 feet from this afternoon through Friday evening, except around 3 feet near Paradise at Mount Rainier. * SOME AFFECTED LOCATIONS...Interstate 90 including Snoqualmie Pass, U S Highway 2 including Stevens Pass, U S Highway 12 including White Pass, and Mount Rainier National Park * TIMING...Snow will increase on this afternoon and evening. Snowfall intensity will peak on Friday and Friday evening. * SNOW LEVEL...2500 to 3000 feet falling to 1000 to 2000 feet Friday evening. * MAIN IMPACT...Travel will become difficult on snow covered roadways. Expect delays if traveling through the Cascades. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call 5-1-1 for the latest road conditions in the mountain passes. && $$ WAZ513-030015- /O.CON.KSEW.WW.Y.0018.170302T2000Z-170304T0200Z/ Olympics- 408 AM PST Thu Mar 2 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM PST FRIDAY... * SNOW ACCUMULATIONS...8 to 16 inches of new snow from Thursday afternoon through Friday afternoon. * SOME AFFECTED LOCATIONS...Hurricane Ridge. * TIMING...Snow will increase on this afternoon, peaking in intensity late tonight into Friday. * MAIN IMPACT...Travel will be challenging on snow covered roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. && $$ www.weather.gov/seattle
973 WWUS46 KSEW 021715 WSWSEW URGENT - WINTER WEATHER MESSAGE National Weather Service Seattle WA 915 AM PST Thu Mar 2 2017 WAZ569-030100- /O.EXT.KSEW.WS.W.0007.170302T2300Z-170304T0800Z/ Cascades of Pierce and Lewis Counties- 915 AM PST Thu Mar 2 2017 ...WINTER STORM WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PST FRIDAY NIGHT... * SNOW ACCUMULATIONS...Around 3 feet of snow near Paradise through Friday evening. 10 to 14 inches at White Pass. * SOME AFFECTED LOCATIONS...U S Highway 12 including White Pass and Mount Rainier National Park * TIMING...Snow will increase late this afternoon and evening. Snowfall intensity will peak on Friday and Friday evening. * SNOW LEVEL...3000 to 3500 feet through early Friday afternoon, quickly falling 2500 feet or less on Friday evening. * MAIN IMPACT...Travel will become difficult on snow covered roadways. Expect delays if traveling into or through the Cascades. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call 5-1-1 for the latest road conditions in the mountain passes. && $$ WAZ568-030100- /O.EXT.KSEW.WS.W.0007.170302T2300Z-170304T0800Z/ Cascades of Snohomish and King Counties- 915 AM PST Thu Mar 2 2017 ...WINTER STORM WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PST FRIDAY NIGHT... * SNOW ACCUMULATIONS...12 to 18 inches at Stevens Pass and 8 to 12 inches at Snoqualmie Pass from late today through Friday evening. * SOME AFFECTED LOCATIONS...Interstate 90 including Snoqualmie Pass and U S Highway 2 including Stevens Pass * TIMING...Snow will increase late this afternoon and evening. Snowfall intensity will peak late Friday afternoon and Friday evening. Snoqualmie Pass should see snow change to rain for a good bit of Friday, before changing back over to snow on Friday evening. * SNOW LEVEL...2500 to 3000 feet through this evening, rising to 3500 feet early Friday. Quickly falling below 2500 feet on Friday evening. * MAIN IMPACT...Travel will become difficult on snow covered roadways. Expect delays if traveling through the Cascades. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call 5-1-1 for the latest road conditions in the mountain passes. && $$ WAZ567-030100- /O.CON.KSEW.WS.W.0007.000000T0000Z-170304T0800Z/ Cascades of Whatcom and Skagit Counties- 915 AM PST Thu Mar 2 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST FRIDAY NIGHT... * SNOW ACCUMULATIONS...20 to 30 inches of snow through Friday evening. * SOME AFFECTED LOCATIONS...Mount Baker. * TIMING...Snowfall will gradually become heavier from now into Friday, peaking in intensity on Friday afternoon. * SNOW LEVEL...2500 to 3000 feet, then quickly falling to 1500 feet or less on Friday evening. * MAIN IMPACT...Travel will become difficult on snow covered roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ WAZ513-030100- /O.CON.KSEW.WW.Y.0018.170302T2000Z-170304T0200Z/ Olympics- 915 AM PST Thu Mar 2 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM PST FRIDAY... * SNOW ACCUMULATIONS...8 to 14 inches of new snow through Friday afternoon. * SOME AFFECTED LOCATIONS...Hurricane Ridge. * TIMING...Snowfall will gradually become heavier from now into Friday, peaking in intensity on Friday afternoon. * MAIN IMPACT...Travel will be challenging on snow covered roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. && $$ www.weather.gov/seattle
884 WWUS46 KSEW 030010 WSWSEW URGENT - WINTER WEATHER MESSAGE National Weather Service Seattle WA 410 PM PST Thu Mar 2 2017 WAZ567-569-031230- /O.CON.KSEW.WS.W.0007.000000T0000Z-170304T0800Z/ Cascades of Whatcom and Skagit Counties- Cascades of Pierce and Lewis Counties- 410 PM PST Thu Mar 2 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST FRIDAY NIGHT... * SNOW ACCUMULATIONS...2 to 3 feet of snow through Friday evening at Mount Baker and at Paradise on Mount Rainier. 10 to 14 inches at White Pass. * SOME AFFECTED LOCATIONS...Mount Baker, Mount Rainier National Park, and U S Highway 12 including White Pass. * TIMING...Snowfall will become heavier tonight, then peak in intensity on Friday afternoon and early Friday evening. * SNOW LEVEL...2500 to 3500 feet, then quickly falling to 1500 feet or less on Friday evening. * MAIN IMPACT...Travel will become difficult on snow covered roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ WAZ568-031230- /O.CON.KSEW.WS.W.0007.000000T0000Z-170304T0800Z/ Cascades of Snohomish and King Counties- 410 PM PST Thu Mar 2 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST FRIDAY NIGHT... * SNOW ACCUMULATIONS...12 to 18 inches at Stevens Pass and 8 to 12 inches at Snoqualmie Pass through Friday evening. * SOME AFFECTED LOCATIONS...Interstate 90 including Snoqualmie Pass, and U S Highway 2 including Stevens Pass * TIMING...Snow will gradually become heavier this evening. Snowfall intensity will generally peak late Friday afternoon and Friday evening. Snoqualmie Pass should see snow change to rain for a good bit of Friday, before changing back over to snow on Friday evening. * SNOW LEVEL...2500 to 3000 feet through this evening, rising to 3500 feet early Friday. Quickly falling below 1500 feet on Friday evening. * MAIN IMPACT...Travel will become difficult on snow covered roadways. Expect delays if traveling through the Cascades. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call 5-1-1 for the latest road conditions in the mountain passes. && $$ WAZ513-031230- /O.CON.KSEW.WW.Y.0018.000000T0000Z-170304T0200Z/ Olympics- 410 PM PST Thu Mar 2 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST FRIDAY... * SNOW ACCUMULATIONS...8 to 14 inches of new snow through Friday afternoon. * SOME AFFECTED LOCATIONS...Hurricane Ridge. * TIMING...Snowfall will gradually become heavier from now into Friday, peaking in intensity on Friday evening. * MAIN IMPACT...Travel will be challenging on snow covered roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. && $$ www.weather.gov/seattle
433 WWUS46 KSEW 031230 WSWSEW URGENT - WINTER WEATHER MESSAGE National Weather Service Seattle WA 430 AM PST Fri Mar 3 2017 WAZ567-569-040200- /O.CON.KSEW.WS.W.0007.000000T0000Z-170304T0800Z/ Cascades of Whatcom and Skagit Counties- Cascades of Pierce and Lewis Counties- 430 AM PST Fri Mar 3 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * SNOW ACCUMULATIONS...An additional 8 to 18 inches of snow is expected through this evening at Mount Baker and at Paradise on Mount Rainier with a similar range expected at White Pass. * SOME AFFECTED LOCATIONS...Mount Baker, Mount Rainier National Park, and U S Highway 12 including White Pass. * TIMING...Snowfall will peak in intensity on this afternoon and early this evening before tapering off overnight. * SNOW LEVEL...2500 to 3500 feet, then quickly falling to 1500 feet or less this evening. * MAIN IMPACT...Travel will become difficult on snow covered roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ WAZ568-040200- /O.CON.KSEW.WS.W.0007.000000T0000Z-170304T0800Z/ Cascades of Snohomish and King Counties- 430 AM PST Fri Mar 3 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * SNOW ACCUMULATIONS...An additional 6 to 14 inches is expected through this evening...including Stevens and Snoqualmie Passes. * SOME AFFECTED LOCATIONS...Interstate 90 including Snoqualmie Pass, and U S Highway 2 including Stevens Pass * TIMING...Snowfall intensity will generally peak late this afternoon and this evening. Snoqualmie Pass should see snow change to rain for a good bit of today, before changing back over to snow this evening. * SNOW LEVEL...2500 to 3000 feet through this evening, rising to 3500 feet early Friday. Quickly falling below 1500 feet on this evening. * MAIN IMPACT...Travel will become difficult on snow covered roadways. Expect delays if traveling through the Cascades. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call 5-1-1 for the latest road conditions in the mountain passes. && $$ WAZ513-040200- /O.CON.KSEW.WW.Y.0018.000000T0000Z-170304T0200Z/ Olympics- 430 AM PST Fri Mar 3 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * SNOW ACCUMULATIONS...An additional 4 to 7 inches of additional snow through this afternoon. * SOME AFFECTED LOCATIONS...Hurricane Ridge. * TIMING...Snowfall will gradually become heavier before peaking in intensity late this afternoon and tapering off this evening. * MAIN IMPACT...Travel will be challenging on snow covered roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. && $$ www.weather.gov/seattle
459 WWUS46 KSEW 032304 WSWSEW URGENT - WINTER WEATHER MESSAGE National Weather Service Seattle WA 304 PM PST Fri Mar 3 2017 WAZ568-569-040015- /O.CAN.KSEW.WS.W.0007.000000T0000Z-170304T0800Z/ Cascades of Snohomish and King Counties- Cascades of Pierce and Lewis Counties- 304 PM PST Fri Mar 3 2017 ...WINTER STORM WARNING IS CANCELLED... The National Weather Service in Seattle has cancelled the Winter Storm Warning. Snow will turn to snow showers this evening and will continue at times for the next several days. However, heavy accumulations of a foot in a 12 hour period are no longer expected. $$ WAZ513-040015- /O.CAN.KSEW.WW.Y.0018.000000T0000Z-170304T0200Z/ Olympics- 304 PM PST Fri Mar 3 2017 ...WINTER WEATHER ADVISORY IS CANCELLED... The National Weather Service in Seattle has cancelled the Winter Weather Advisory. Snow will turn to snow showers this evening and will continue at times for the next several days. However, heavy accumulations over 6 inches in a 12 hour period are no longer expected. $$ WAZ567-040715- /O.CON.KSEW.WS.W.0007.000000T0000Z-170304T0800Z/ Cascades of Whatcom and Skagit Counties- 304 PM PST Fri Mar 3 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * SNOW ACCUMULATIONS...Additional accumulations up to 6 inches are expected this evening before snow tapers to showers. This accumulation is in addition to the 20 inches that fell at Mount Baker in the past 24 hours. * SOME AFFECTED LOCATIONS...Mount Baker. * TIMING...Snowfall this evening will taper to showers later tonight. * SNOW LEVEL...2500 feet falling to 1000 feet after midnight. * MAIN IMPACT...Difficult travel this evening on snow covered roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ www.weather.gov/seattle
151 WWUS46 KSEW 040457 WSWSEW URGENT - WINTER WEATHER MESSAGE National Weather Service Seattle WA 857 PM PST Fri Mar 3 2017 WAZ567-040800- /O.CON.KSEW.WS.W.0007.000000T0000Z-170304T0800Z/ Cascades of Whatcom and Skagit Counties- 857 PM PST Fri Mar 3 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * SNOW ACCUMULATIONS...Additional accumulations up to 6 inches are expected this evening before snow tapers to showers. This accumulation is in addition to the 20 inches that fell at Mount Baker in the past 24 hours. * SOME AFFECTED LOCATIONS...Mount Baker. * TIMING...Snowfall this evening will taper to showers later tonight. * SNOW LEVEL...Around 1000 feet. * MAIN IMPACT...Difficult travel this evening on snow covered roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ WAZ568-569-041200- /O.NEW.KSEW.WW.Y.0019.170304T0457Z-170304T1200Z/ Cascades of Snohomish and King Counties- Cascades of Pierce and Lewis Counties- 857 PM PST Fri Mar 3 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST SATURDAY... The National Weather Service in Seattle has issued a Winter Weather Advisory for snow which is in effect until 4 AM PST Saturday. * SNOW ACCUMULATIONS...4 to 8 inches overnight. * SOME AFFECTED LOCATIONS...Stevens Pass, Snoqualmie Pass, White Pass. * MAIN IMPACT...wintry driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... At 9pm traction tires were required on Stevens Pass and advised on Snoqualmie Pass. The snow level is falling and driving conditions will likely become more difficult as the temperature on the passes drops overnight. && $$ www.weather.gov/seattle
366 WWUS46 KSEW 040802 WSWSEW URGENT - WINTER WEATHER MESSAGE National Weather Service Seattle WA 1202 AM PST Sat Mar 4 2017 WAZ567-041200- /O.EXT.KSEW.WS.W.0007.000000T0000Z-170304T1200Z/ Cascades of Whatcom and Skagit Counties- 1202 AM PST Sat Mar 4 2017 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 AM PST SATURDAY... * SNOW ACCUMULATIONS...Additional accumulations of 3 to 6 inches will fall before snow tapers to showers Saturday morning. This will bring total accumulations at Mount Baker to around 2 feet in 24 hours. * SOME AFFECTED LOCATIONS...Mount Baker. * TIMING...Snow will be heavy at times the next few hours, then taper to showers before daybreak Saturday. * SNOW LEVEL...Around 1000 feet. * MAIN IMPACT...Travel will be difficult on snow covered roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ WAZ568-569-041200- /O.CON.KSEW.WW.Y.0019.000000T0000Z-170304T1200Z/ Cascades of Snohomish and King Counties- Cascades of Pierce and Lewis Counties- 1202 AM PST Sat Mar 4 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... * SNOW ACCUMULATIONS...Additional accumulations of 2 to 4 inches will fall before tapering to showers prior to daybreak Saturday. Total accumulations may reach near 1 foot by that time, especially at Stevens and the ski areas. * SOME AFFECTED LOCATIONS...Stevens Pass, Snoqualmie Pass, White Pass. * MAIN IMPACT...Travel through passes will be difficult due to snow covered roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. Call 5-1-1 before departing. && $$ www.weather.gov/seattle Mercer
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this winter storm warning went out at Mar 1, 9:33 AM PST, 5 hours 58 minutes earlier.
Area forecast discussion, Mar 1, 9:33 AM PST, 5 hours 58 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
933 AM PST Wed Mar 1 2017
.SYNOPSIS...Showers diminishing today as weak upper level ridging
builds over Western Washington. A more organized weather system will
begin to affect the region by late Thursday, bringing more rain and
mountain snow through Thursday night into Friday. An upper trough
will develop off the coast this weekend for cooler and showery
weather.
&&
.SHORT TERM...A flat upper ridge will build in for the rest of
today, with the flat ridge axis crossing Western Washington this
evening. This will lead to easing gradients, winds, and precip
coverage through this evening. Winter Weather Advisories for the
Cascades from I-90 on north will expire at 10 am, with only an
additional inch or two of snow this afternoon at Snoqualmie and
Stevens Passes. The flatness of the ridging will still support
low-level onshore flow through today, along with a few showers
and lots of cloudiness. This will be more of a lull than a true
break in the weather.
On Thursday, westerly flow aloft will increase, and upper heights
will start to fall again in response to a deep upper trough
digging southward from the eastern Gulf of Alaska. This will
deepen the moisture spreading onshore into Western Washington, and
precipitation will gradually expand and increase.
A better defined shortwave and surface cold front will quickly
move onshore on Fri PM. This will cause precip intensity and
coverage to peak on Fri afternoon, with breezy or windy
southerlies peaking in the hours closest to frontal passage.
Haner
.LONG TERM...From Previous Discussion: While activity may fizzle
out some early Saturday morning...W WA is not slated for a break
any time soon. Upper level low pressure will make its way into the
offshore waters mid morning Saturday and...not surprising
anyone...will result in more precip for the area. This low will
bring snow levels down gradually...with 1000 to 2000 ft expected
Saturday night and under 500 ft Sunday night...resulting in the
potential for wintry precip yet again for the lowlands Sunday
through Monday morning. Even though the low moves on Sunday
night...a broad trough remains over the western US and as
such...wet westerly to northwesterly upper level flow looks to
remain in place and...once again surprising no one...a wet start
to next week. SMR
&&
.AVIATION...Moderate west to northwest flow aloft will prevail
today and tonight in the wake of a front. At the surface, onshore
flow will gradually ease today then become southeast tonight ahead
of an approaching frontal system. The air mass is moist and
stable.
MVFR low clouds will be fairly widespread this morning coast and
central and south interior. The north interior will have mid level
clouds. The low clouds this morning should gradually lift today
with conditions mostly becoming VFR this afternoon and evening.
KSEA...MVFR low clouds should gradually lift to VFR this
afternoon. Gusty south wind 10-15 knots this morning should
gradually ease this afternoon and evening. Schneider
&&
.MARINE...Onshore flow will ease today in the wake of a front with
small craft advisory winds ending this afternoon or evening. A
frontal system will move through the waters Thursday with another
round of small craft advisory winds most waters. The Coastal
Waters could see a few hours of gales Thursday afternoon and
evening. Moderate onshore flow will follow the front on Friday. A
surface low will move into the Offshore waters on Saturday then
move onshore as a trough on Sunday. Schneider
&&
.HYDROLOGY...No river flooding is expected for the next 7 days.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Weather Advisory until 10 AM PST this morning for
Cascades of Snohomish and King Counties-Cascades of Whatcom
and Skagit Counties.
PZ...Small Craft Advisory until 4 PM PST this afternoon for Central
U.S. Waters Strait Of Juan De Fuca-Coastal Waters From Cape
Flattery To James Island 10 To 60 Nm-Coastal Waters From
Cape Flattery To James Island Out 10 Nm-Coastal Waters From
James Island To Point Grenville 10 To 60 Nm-Coastal Waters
From James Island To Point Grenville Out 10 Nm-Coastal
Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out
10 Nm-East Entrance U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory for rough bar until 10 PM PST this evening
for Grays Harbor Bar.
Small Craft Advisory until 10 AM PST this morning for Northern
Inland Waters Including The San Juan Islands.
Small Craft Advisory for hazardous seas until 4 PM PST this
afternoon for West Entrance U.S. Waters Strait Of Juan De
Fuca.
Small Craft Advisory until 1 PM PST this afternoon for Puget
Sound and Hood Canal.
&&
www.weather.gov/seattle
You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.htmlThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 10:31 PM PST | Gale Warning | SEW | 8 hr | |
| Feb 28, 10:31 PM PST | Small Craft Advisory | SEW | 17 hr | |
| Mar 1, 9:01 AM PST | Small Craft Advisory for Hazardous Seas | SEW | 6 hr | |
| Mar 1, 3:22 PM PST | Small Craft Advisory | SEW | 3 hr | |
| Mar 1, 3:22 PM PST | Small Craft Advisory | SEW | 53 hr | |
| Mar 1, 3:31 PM PST | Winter Weather Advisory | SEW | 48 hr |
Nearby
Winter Storm Warnings in Washington, 2017Every winter storm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.